Alert archive / Florida / Wind Advisories in 2024
Wind Advisory 8, NWS Mobile, AL
NWS Mobile, AL issued this wind advisory at May 14, 2024, 2:32 AM CDT for Escambia County, Okaloosa County, Santa Rosa County, Florida; Baldwin County, Mobile County, Alabama. It took effect at May 14, 2024, 3:00 AM CDT. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- May 14, 2024, 2:32 AM CDT (07:32 UTC)
- In effect from
- May 14, 2024, 3:00 AM CDT
- Expired
- May 14, 2024, 8:58 AM CDT
- In force
- 6 hr
- Issued by
- NWS Mobile, AL
Counties Baldwin County, AL, Mobile County, AL, Escambia County, FL, Okaloosa County, FL, Santa Rosa County, FL
The radar
The Mobile radar (KMOB), 82 km from the middle of the area, began a volume at 07:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 00:00Z, 7.5 hours before the alert went out and 227 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 632 J/kg
- Mixed-layer CIN
- -78 J/kg
- Mixed-layer LCL
- 513 m above ground
- 0-6 km bulk shear
- 64 kt
- 0-1 km storm-relative helicity
- 153 m²/s²
- 0-3 km storm-relative helicity
- 147 m²/s²
- Significant tornado parameter
- 0.5
- Supercell composite
- 6.1
The text
As transmitted.
701 WWUS74 KMOB 140732 NPWMOB URGENT - WEATHER MESSAGE National Weather Service Mobile AL 232 AM CDT Tue May 14 2024 ALZ261>266-FLZ201>206-141545- /O.NEW.KMOB.WI.Y.0008.240514T0800Z-240514T1700Z/ Mobile Inland-Baldwin Inland-Mobile Central-Baldwin Central- Mobile Coastal-Baldwin Coastal-Escambia Inland-Escambia Coastal- Santa Rosa Inland-Santa Rosa Coastal-Okaloosa Inland-Okaloosa Coastal- Including the cities of Century, Grand Bay, Valparaiso, Spanish Fort, Navarre, Bayou La Batre, Gulf Shores, Milton, Beulah, Walnut Hill, Destin, Saraland, Eglin AFB, Fairhope, Gulf Breeze, Bagdad, Fort Walton Beach, Ensley, Mobile, Foley, Perdido Bay, Dauphin Island, Jay, Theodore, Bay Minette, Niceville, Fort Morgan, Pensacola Beach, Seminole, Wright, Crestview, Pensacola, Prichard, Stockton, Citronelle, Fort Pickens, Orange Beach, Molino, and Daphne 232 AM CDT Tue May 14 2024 ...WIND ADVISORY IN EFFECT UNTIL NOON CDT TODAY... * WHAT...South winds 15 to 25 mph with gusts between 30 and 40 mph expected. * WHERE...Coastal portions of southwest Alabama and northwest Florida. * WHEN...Until noon CDT today. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ 10
1 follow-up statement
804 WWUS74 KMOB 141358 NPWMOB URGENT - WEATHER MESSAGE National Weather Service Mobile AL 858 AM CDT Tue May 14 2024 ALZ261>266-FLZ201>206-141500- /O.CAN.KMOB.WI.Y.0008.000000T0000Z-240514T1700Z/ Mobile Inland-Baldwin Inland-Mobile Central-Baldwin Central- Mobile Coastal-Baldwin Coastal-Escambia Inland-Escambia Coastal- Santa Rosa Inland-Santa Rosa Coastal-Okaloosa Inland-Okaloosa Coastal- Including the cities of Eglin AFB, Molino, Prichard, Citronelle, Wright, Dauphin Island, Gulf Breeze, Seminole, Pensacola Beach, Pensacola, Walnut Hill, Bay Minette, Fort Walton Beach, Orange Beach, Daphne, Crestview, Jay, Destin, Gulf Shores, Fort Pickens, Saraland, Theodore, Foley, Bayou La Batre, Fairhope, Spanish Fort, Navarre, Valparaiso, Fort Morgan, Bagdad, Niceville, Stockton, Grand Bay, Mobile, Beulah, Century, Milton, Perdido Bay, and Ensley 858 AM CDT Tue May 14 2024 ...WIND ADVISORY IS CANCELLED... The gusty winds which prompted the Wind Advisory have subsided. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this wind advisory went out at May 14, 12:15 AM CDT, 2 hours 17 minutes earlier.
Area forecast discussion, May 14, 12:15 AM CDT, 2 hours 17 minutes before
Area Forecast Discussion
National Weather Service Mobile AL
1215 AM CDT Tue May 14 2024
...New AVIATION...
.AVIATION...
(06Z TAFS)
Issued at 1215 AM CDT Tue May 14 2024
MVFR to occasional IFR ceilings overnight, with periods of showers
and a few thunderstorms continuing overnight, especially over the
coastal counties of AL and into the western FL panhandle. Convection
should be east of the western FL panhandle by around 10z-12z
Tuesday morning. There is a chance for a few strong storms along
the coast, but these should primarily remain just offshore from
the coastal TAF sites. Surface winds will primarily be out of the
southeast and south around 10 to 15 mph at TAF sites, but could
be much stronger and gusty, as well as more variable, near any
potentially stronger storms overnight (especially along the FL
panhandle coast). DS/12
&&
.PREV DISCUSSION... /issued 728 PM CDT Mon May 13 2024/
..New AVIATION...
AVIATION...
(06Z TAFS)
Issued at 728 PM CDT Mon May 13 2024
MVFR to occasional IFR ceilings overnight, with periods of showers
and a few thunderstorms late this evening and possibly continuing
overnight. Some thunderstorm activity may move into the coastal
counties of AL late this evening, around 04z-05z and then possibly
continue east across portions of the western FL panhandle overnight.
Brief periods of LIFR ceilings and visibilities will be possible
in and near the thunderstorms. Convection should be east of the
western FL panhandle by around 10z-12z Tuesday morning. There is a
chance for a few strong storms at the TAF site, but at this time
it appears that the strongest convection should be just offshore
to our south (but we will have to monitor this). Surface winds
will primarily be out of the southeast and south around 10 to 15
mph at TAF sites, but could be much stronger and gusty, as well
as more variable near any over the potentially stronger storms
over night. DS/12
MESOSCALE UPDATE...
Issued at 728 PM CDT Mon May 13 2024
late Tuesday morning into the afternoon, rain chances will
decrease as a drier airmass moves into the area.
A line of strong to severe storms is currently moving east across
south central AL and into southeast LA at this time, and a Severe
Thunderstorm Watch is in effect for that area (as well as the
coastal MS counties) through midnight. As of now, our southeast
MS or southwest AL counties are NOT included in the watch. The
convection from earlier in the day has stabilized the airmass
across most of our forecast area, and SPC Mesoanalysis continues
to show that the northern edge of the greatest instability
stretches east-southeast from southern LA and into the Gulf just
to the south of AL and the western FL panhandle. Current thinking
is that this most unstable airmass will remain just offshore and
the current line of storms over LA will ride the northern edge of
instability into the Gulf, just to our south. It is still unclear
as to how much, if any, the airmass over our land zones will be
able to destabilize through this evening. We still think that the
greatest risk of any additional severe weather for our area will
remain just offshore, but the coastal counties will likely see
some thunderstorm activity move in from the west by around 10pm to
midnight. It isn't out of the question that a storm or two could
become strong to severe over the coastal counties, but that
possibility (while not zero) remains fairly low at this time. At
this time we are not expected any Severe Weather Watches for our
area, but we will continue to monitor trends. Heavy rain remains a
possibility, especially near the coast and the Flash Flood Watch
remains in effect for coastal Alabama and northwest Florida
through Tuesday morning. By late Tuesday morning into the
afternoon, rain chances will decrease as a drier airmass moves
into the area. DS/12
PREV DISCUSSION... /issued 249 PM CDT Mon May 13 2024/
.New NEAR TERM, SHORT TERM, LONG TERM, MARINE...
NEAR TERM...
(Now through Tuesday)
Issued at 249 PM CDT Mon May 13 2024
The line of storms that brought the damaging wind gusts and heavy
rain to the area this morning have moved east with lingering light
rain across coastal Alabama and Florida. In the wake of these
storms, a rain cooled, stable airmass exists. The question is just
how much airmass recovery can take place. Current thinking is that
the most unstable airmass will remain offshore, keeping any
additional severe risk offshore as well. Near term CAMS have
consolidated on the next round of storms moving mainly offshore
or possibly skirting the coast tonight. This will be something to
watch through the evening hours to see if the airmass is able to
recover more than expected. Heavy rain remains a possibility,
especially near the coast and the Flash Flood Watch remains in
effect for coastal Alabama and northwest Florida through Tuesday
morning. High rain chances continue into Tuesday morning as a
broad southwest flow continues ahead of an upper level trough. By
late Tuesday morning into the afternoon, rain chances will
decrease as a drier airmass moves into the area.
Low temps tonight will be in the low to mid 60s inland to low 70s
along the coast. Highs on Tuesday will be in the low to mid 80s.
/13
SHORT TERM...
(Tuesday night through Thursday night)
Issued at 249 PM CDT Mon May 13 2024
Axis of upper level storm system/trough axis is progged to be
aligned from the Mid MS River Valley southward to the central Gulf
Coast Tuesday night. There appears to be just enough, albeit weak
lift lingering Tuesday night to support only a slight chance of
showers/storms over the eastern zones from Greenville AL
southward to east of Navarre FL. After midnight, as drier air
begins to filter in from west to east and expand, rain chances
end over the land zones. The upper trof pivots eastward Wednesday
and with the surface front well east and south of the local area
along with drier deep layer air in place, rain-free weather is on
tap Wednesday/Wednesday night.
Low temperatures in the lower/mid 60s interior and lower/mid 70s
coast Tuesday night are well above normal. Wednesday night lows,
see a lowering trend to a range of 58 to 63 interior to upper half
of the 60s coast. Highs Wednesday range mostly 84 to 88. /10
Along the beaches, the rip current risk remains High through mid
week. /10
LONG TERM...
(Friday through Monday)
Issued at 249 PM CDT Mon May 13 2024
The southern stream remains active going into the medium range. An
evolving upper level storm system over TX sends rounds of
shortwave energy eastward through a nearly zonal upper flow
pattern over the deep south Thursday and Friday. Increased ascent
will operate on a signal of deep Gulf moisture return resulting
in an increase in showers/storms. There are some indications of
yet another heavy rain event possibly setting up to close out the
week. As far as strong to potentially severe storms, guidance
points to Friday. All depends on position of the warm-front late
in the week. Model solutions differ on the evolution of the
boundary/warm sector and degree of moisture, lift, instability,
and shear. Stalled front may linger near-by into the weekend to
keep a mention of a small PoP going.
Daytime highs through the period mostly well into the 80s.
Exception being Friday where overcast conditions and higher
coverage of showers/storms keep highs tapered back, 78 to 83.
Lows moderate to well into the 60s interior to lower 70s
coast. /10
MARINE...
Issued at 249 PM CDT Mon May 13 2024
A moderate to strong south to southwest flow will develop tonight
and continue into Tuesday. A light westerly flow develops on
Wednesday and becomes southerly for the end of the week. /13
&&
.PRELIMINARY POINT TEMPS/POPS...
Mobile 66 87 64 87 69 83 70 85 / 10 0 0 10 40 60 30 40
Pensacola 71 85 68 86 72 83 74 83 / 20 0 0 10 30 60 40 40
Destin 72 85 70 85 72 82 74 83 / 20 0 0 0 20 60 40 40
Evergreen 64 87 61 88 66 82 67 84 / 20 0 0 0 30 70 40 50
Waynesboro 61 86 61 88 64 80 66 84 / 0 0 0 10 40 70 40 50
Camden 63 84 60 86 65 80 65 82 / 20 0 0 0 30 70 40 50
Crestview 65 87 62 90 66 83 68 86 / 20 0 0 0 20 70 40 50
&&
.MOB WATCHES/WARNINGS/ADVISORIES...
AL...Flood Watch through this afternoon for ALZ261>266.
High Rip Current Risk through Thursday morning for ALZ265-266.
FL...Flood Watch through this afternoon for FLZ201>206.
High Rip Current Risk through Thursday morning for FLZ202-204-
206.
MS...None.
GM...Small Craft Advisory until 7 PM CDT this evening for GMZ630>632-
634-650-655-670-675.
&&
This product is also available on the web at:
www.weather.gov/mobIn the hours before
Special weather statement, May 13, 9:35 PM CDT, 4 hours 57 minutes before
Special Weather Statement
National Weather Service Mobile AL
935 PM CDT Mon May 13 2024
MSZ075-078-140315-
Stone MS-Perry MS-
935 PM CDT Mon May 13 2024
...A STRONG THUNDERSTORMS WILL IMPACT PERRY AND STONE COUNTIES THROUGH
1015 PM CDT...
At 933 PM CDT, Doppler radar was tracking a strong thunderstorm 5
miles south of Richton, moving northeast at 40 mph. Additional
strong storms were noted over Stone county just west of Wiggins.
HAZARD...Wind gusts up to 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Wiggins, Richton, Perkinston, McHenry, Beaumont, and New Augusta.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with these storms and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3091 8934 3091 8914 3135 8915 3143 8887
3069 8893 3068 8900 3068 8924 3065 8925
3065 8934
TIME...MOT...LOC 0233Z 239DEG 36KT 3128 8896
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPHSpecial weather statement, May 13, 10:47 PM CDT, 3 hours 45 minutes before
Special Weather Statement
National Weather Service Mobile AL
1047 PM CDT Mon May 13 2024
ALZ261-263-265-MSZ079-140445-
Mobile Coastal AL-Mobile Inland AL-Mobile Central AL-George MS-
1047 PM CDT Mon May 13 2024
...A STRONG THUNDERSTORM WILL IMPACT MOBILE AND SOUTHEASTERN GEORGE
COUNTIES THROUGH 1145 PM CDT...
At 1045 PM CDT, Doppler radar was tracking a strong thunderstorm near
Tanner Williams, or 14 miles north of Grand Bay, moving northeast at
35 mph.
HAZARD...Winds in of 35 to 45 mph are possible with this storm.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Midtown Mobile, Downtown Mobile, Prichard, Tillmans Corner, Saraland,
Theodore, Chickasaw, Satsuma, Grand Bay, Creola, Chunchula, Axis,
Mount Vernon, Semmes, Tanner Williams, I65 And I165, Mobile Regional
Airport, Wilmer, I65 And AL 158, and Movico.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3074 8841 3074 8853 3077 8854 3116 8797
3092 8795 3087 8798 3086 8795 3082 8795
3081 8799 3079 8796 3078 8798 3077 8799
3076 8798 3077 8795 3073 8800 3073 8799
3071 8799 3075 8797 3051 8794 3042 8840
TIME...MOT...LOC 0345Z 239DEG 36KT 3068 8841
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...30 MPHSpecial weather statement, May 14, 1:51 AM CDT, 41 minutes before
Special Weather Statement National Weather Service Mobile AL 151 AM CDT Tue May 14 2024 ALZ059-060-261>266-FLZ201>206-MSZ078-079-140930- Escambia-Covington-Mobile Inland-Baldwin Inland-Mobile Central- Baldwin Central-Mobile Coastal-Baldwin Coastal-Escambia Inland- Escambia Coastal-Santa Rosa Inland-Santa Rosa Coastal- Okaloosa Inland-Okaloosa Coastal-Stone-George- Including the cities of Atmore, Brewton, Flomaton, Andalusia, Opp, Citronelle, Saraland, Stockton, Mobile, Prichard, Theodore, Bay Minette, Daphne, Fairhope, Foley, Spanish Fort, Bayou La Batre, Dauphin Island, Grand Bay, Fort Morgan, Gulf Shores, Orange Beach, Century, Molino, Walnut Hill, Beulah, Ensley, Fort Pickens, Pensacola, Pensacola Beach, Perdido Bay, Jay, Milton, Bagdad, Gulf Breeze, Navarre, Crestview, Destin, Eglin AFB, Fort Walton Beach, Niceville, Seminole, Valparaiso, Wright, Wiggins, and Lucedale 151 AM CDT Tue May 14 2024 ...DEVELOPING WAKE LOW WILL BRING STRONG WIND GUSTS OF 30 TO 40 MPH THROUGH AROUND 330 AM CDT... Observations across Mobile county show frequent wind gusts increasing to 30 to 40 mph. Rapid clearing of precipitation on the backside also indicates the wake low potential leading to gusty winds across coastal Alabama and into the Northwestern Florida Panhandle. The strong winds may persist through around 330 AM CDT. Given heavy rainfall today and moist soils, the strong winds could down trees and power lines and will make driving difficult and also dangerous for small craft vessels on area bays and sounds.
The office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 13, 10:55 PM CDT | Areal Flood Advisory | MOB | Escambia, Santa Rosa | 3 hr |
| May 14, 12:28 AM CDT | Areal Flood Advisory | MOB | Escambia | 3 hr |
| May 14, 2:34 AM CDT | Flash Flood Warning | MOB | Okaloosa | 116 min |
| May 13, 9:49 PM CDT | Areal Flood Advisory | MOB | Mobile | 3 hr |
| May 13, 10:47 PM CDT | Special Weather Statement | MOB | Mobile | 58 min |
| May 13, 11:15 PM CDT | Special Marine Warning | MOB | 90 min | |
| May 13, 11:41 PM CDT | Flash Flood Warning | MOB | Mobile | 3 hr |
| May 14, 12:33 AM CDT | Special Marine Warning | MOB | 117 min | |
| May 14, 12:44 AM CDT | Special Marine Warning | MOB | 2 hr | |
| May 14, 2:00 AM CDT | Special Marine Warning | MOB | 90 min | |
| May 14, 2:18 AM CDT | Gale Warning | MOB | 7 hr | |
| May 14, 2:18 AM CDT | Small Craft Advisory | MOB | 15 hr | |
| May 14, 5:23 AM CDT | River Flood Warning | MOB | Baldwin | 17 hr |
| May 14, 5:25 AM CDT | River Flood Warning | MOB | Baldwin | 37 hr |
Nearby
Wind Advisories in Florida, 2024Wind Advisories in Alabama, 2024Every wind advisory in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.